I am hoping that someone is able to help me. I have been taking diazepam (Bensedin purchased online) for about 4 years to help me with insomnia. For the last 12 months I have noticed that my breathing pattern is slightly abnormal but I just put this down to habit and tried to ignore it. However, recently my breathing difficulties have started to bother me as I am constantly taking deep breaths every minute or so. I decided to stop taking diazepam, which I have done gradually but my breathing problems are not improving. I am certain that I am not suffering with withdrawal or anxiety. I was just wondering whether anyone else has experienced this issue and, if so, whether my breathing will improve/return to normal over time or whether it is now permanently damaged? Any advise would be much appreciated. Sam
It can cause breathing problems especially if you already have an issue like asthma.
Why it is suddenly happening after so many years is odd though. Was your generic changed? I've noticed worsening side effects when changing generics
Uh. I’d definitely see your primary care doctor soon. If you have been on diazepam this long I really wonder if it’s not that and something else.
- Diazepam Information for Consumers
- Diazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Jan 2014 • 1 answer
Updated 22 May 2014 • 1 answer
I have been taking amitripyline for quite a few years now 100mg and iv been prescribed diazepam 5mg?
Updated 2 Jul 2016 • 1 answer
Updated 28 Nov 2016 • 1 answer
Updated 20 Jan 2019 • 1 answer